Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 155, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 1, 2007, 11:24 PM CDT for Bexar County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2007, 11:24 PM CDT (04:24 UTC)
- Expired
- May 2, 2007, 12:30 AM CDT
- In force
- 66 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 71 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 4.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3942 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1385 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 020424 SVREWX TXC029-020530- /O.NEW.KEWX.SV.W.0155.070502T0424Z-070502T0530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1124 PM CDT TUE MAY 1 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEXAR COUNTY IN SOUTH CENTRAL TEXAS... * UNTIL 1230 AM CDT * AT 1115 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF SEA WORLD...OR ABOUT 10 MILES NORTHEAST OF CASTROVILLE...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SEA WORLD BY 1130 PM CDT... LACKLAND AFB BY 1155 PM CDT... LAT...LON 2960 9880 2939 9881 2920 9860 2936 9842 $$
3 follow-up statements
000 WWUS54 KEWX 020434 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1134 PM CDT TUE MAY 1 2007 TXC029-020530- /O.CON.KEWX.SV.W.0155.000000T0000Z-070502T0530Z/ BEXAR TX- 1134 PM CDT TUE MAY 1 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR BEXAR COUNTY... AT 1125 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SEA WORLD...OR ABOUT 10 MILES NORTHEAST OF CASTROVILLE...MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LACKLAND AFB BY MIDNIGHT CDT... LAT...LON 2960 9880 2939 9881 2920 9860 2936 9842 $$
000 WWUS54 KEWX 020442 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1142 PM CDT TUE MAY 1 2007 TXC029-020530- /O.CON.KEWX.SV.W.0155.000000T0000Z-070502T0530Z/ BEXAR TX- 1142 PM CDT TUE MAY 1 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR BEXAR COUNTY... AT 1135 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SEA WORLD...OR ABOUT 9 MILES EAST OF CASTROVILLE... MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LACKLAND AFB BY 1155 PM CDT... LAT...LON 2960 9880 2932 9880 2920 9860 2936 9842 $$
000 WWUS54 KEWX 020451 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1151 PM CDT TUE MAY 1 2007 TXC029-020530- /O.CON.KEWX.SV.W.0155.000000T0000Z-070502T0530Z/ BEXAR TX- 1151 PM CDT TUE MAY 1 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR BEXAR COUNTY... AT 1145 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF LACKLAND AFB...OR ABOUT 9 MILES EAST OF CASTROVILLE...MOVING SOUTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SOMERSET BY 1215 AM CDT... LAT...LON 2960 9880 2932 9880 2920 9867 2923 9848 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 10:20 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 1, 10:20 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1020 PM CDT TUE MAY 1 2007 .UPDATE... HAVE CANCELLED THE TORNADO WATCH. STORMS ACROSS THE HILL COUNTRY MOVING SOUTH AND SOUTHWEST ALONG THE OUTFLOW BOUNDARY. ISOLATED SEVERE TSTMS STILL POSSIBLE THRU MIDNIGHT AS STORMS PROPAGATE SOUTH AND SOUTHWEST ALONG THE BOUNDARY. && .PREV DISCUSSION... /ISSUED 654 PM CDT TUE MAY 1 2007/ AVIATION... I-35 CORRIDOR TERMINALS TIL 04Z OCNL MVFR AND IFR CIGS IN SCATTERED TO NUMEROUS SHOWERS AND STRONG TO SEVERE THUNDERSTORMS WITH POSSIBLE LARGE HAIL. AFTER 04Z WIDESPREAD IFR CIGS DEVELOPING WITH PATCHY DRIZZLE LOWERING VSBYS TO NEAR 4 MILES. AFTER 15Z CIGS IMPROVING TO MVFR AND AFTER 19Z VFR. KDRT TERMINAL VFR CONDITIONS BECOMING MVFR CIGS AFT 06Z AND IFR CIGS AFT 09Z IMPROVING TO MVFR CIGS AFT 15Z AND VFR CONDITIONS AFT 18Z. WINDS GENERALLY FROM THE SOUTHEAST AT 10 TO 15 KTS. PREV DISCUSSION... /ISSUED 352 PM CDT TUE MAY 1 2007/ UPDATE... HAVE UPDATED THE FORECAST TO INCLUDE TORNADO WATCH 207 FOR LATE THIS AFTERNOON UNTIL 11 PM CDT. PLEASE REFER TO THE WCNEWX PRODUCT FOR FURTHER INFORMATION. PREV DISCUSSION... /ISSUED 332 PM CDT TUE MAY 1 2007/ DISCUSSION... RELATIVELY QUIET DAY WEATHER-WISE THIS AFTERNOON AS COMPARED TO THE PREVIOUS FEW DAYS AND THE UPCOMING NEXT FEW DAYS. WITH SFC DEWPOINTS REMAINING IN THE 70S ACROSS THE REGION, AND W/V SATELLITE IMAGERY INDICATING MID-LEVEL INSTABILITY FROM A S/W EXPANDING FROM WEST TEXAS TO THE BIG BEND AREA, THE LULL WONT LAST TOO MUCH LONGER. THE DISTURBANCE ALOFT WILL APPROACH THE RIO GRANDE VALLEY THROUGH THE NEXT SEVERAL HOURS BEFORE CONTINUING SOUTHEASTWARD INTO DEEP SOUTH TEXAS OVERNIGHT. CONVECTIVE ACTIVITY IS ALREADY DEVELOPING OVER THE SIERRA MADRES AND WILL LIKELY SEE SOME OF THESE STORMS DRIFT INTO SOUTH CENTRAL TEXAS TONIGHT. WEDNESDAY AFTERNOON LOOKS TO BE ANOTHER QUIET DAY...VERY MISLEADING TO THE UPCOMING SCENARIO WEDNESDAY NIGHT AND THURSDAY. ANOTHER SHORT-WAVE WILL CROSS THE TEXAS PANHANDLE, BRINGING OUR AREA ANOTHER ROUND OF HEAVY RAINFALL AND SEVERE STORMS. BY THURSDAY MORNING, THE ACTIVITY WILL SHIFT TO THE EAST, AND GRADUAL CLEARING IS EXPECTED OUT WEST. THE 12Z GFS RUN SHOWS A NEAR-THREE INCH QPF BULLS-EYE ACROSS THE HILL COUNTRY FOR LATE WEDS/EARLY THRS...AND A NEAR-TWO INCH BULLS-EYE ALONG THE BALCONES ESCARPMENT FOR EARLY THURSDAY MORNING. GFS GENERALLY HAS A REASONABLE GRASP ON QPF AMOUNTS WITHIN 48 HRS OF THE EVENT, BUT STILL DOES NOT SHOW RELIABLE PLACEMENT OF THE QPF BULLS-EYES. IN SHORT, IT LOOKS LIKE WE COULD SEE 2-4 INCH ACCUMULATIONS ACROSS MUCH OF THE REGION WITH EXTREME AMOUNTS OF 4-6 INCHES BEFORE THURSDAY AFTERNOON, BUT WOULD LIKE TO STRESS TO NOT GET TOO FOCUSED IN ON THE EXACT LOCATION OF THE EXTREMES. DUE TO RECENT RAINFALL SATURATING MUCH OF THE GROUND AND CAUSING FLASH FLOODING PROBLEMS AND LITTLE DRYING OVER THE PAST FEW DAYS, ALL (WOULD LIKE TO STRESS THE WORD ALL) OF SOUTH CENTRAL TEXAS IS VERY FLOOD PRONE AT THE MOMENT, SO 2-4 INCHES OF RAIN ANY WHERE WILL LEAD TO FLASH FLOODING PROBLEMS. THE GOOD NEWS LOOKS TO BE THAT RIDGING OVER THE AREA ON FRIDAY AND SATURDAY WILL ALLOW FOR SOME DRYING LATE IN THE WEEK AND OVER THE WEEKEND. ANOTHER UPPER LEVEL LOW WILL INFLUENCE OUR AREA SOME TIME EARLY NEXT WEEK. THIS WILL BRING ANOTHER CHANCE FOR RAIN AND POSSIBLY SEVERE WEATHER. STAYED CLOSE TO GFS(X) MOS NUMBERS THROUGH MUCH OF THE FORECAST PERIOD. AFTERNOON TEMPERATURES WILL BE WITHIN A FEW DEGREES OF EITHER SIDE OF EARLY MAY NORMALS. WILL CONTINUE TO SEE MORNING LOWS SLIGHTLY ABOVE EARLY MAY NORMALS, WITH LITTLE VARIANCE THROUGH THE WEEK, AS SOUTHERLY FLOW WILL INHIBIT OVERNIGHT RADIATIONAL COOLING. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 68 85 66 81 68 / 30 30 60 50 20 AUSTIN BERGSTROM INTL AIRPORT 66 85 65 82 68 / 30 30 60 50 20 DEL RIO INTL AIRPORT 71 89 70 89 69 / 20 30 50 20 - SAN ANTONIO INTL AIRPORT 69 86 68 83 70 / 50 30 60 40 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 13/02
Hazardous weather outlook, May 1, 10:13 AM CDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1013 AM CDT TUE MAY 1 2007 TXZ171>173-183>194-202>209-217>225-228-021515- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1013 AM CDT TUE MAY 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF HEATING THIS AFTERNOON AND A SURFACE BOUNDARY OVER CENTRAL TEXAS WILL RESULT IN THE REDEVELOPMENT OF ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND INTO TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH HEATING ACROSS MUCH OF THE AREA...HOWEVER THE BEST CHANCES WILL BE OVER THE HILL COUNTRY CLOSER TO THE BOUNDARY IN CENTRAL TEXAS. ISOLATED SEVERE STORMS COULD ALSO MOVE OFF THE MOUNTAINS OF MEXICO LATE THIS AFTERNOON AND EVENING...AFFECTING COUNTIES ALONG THE RIO GRANDE. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON AND EVENING ALONG WITH LOCALLY HEAVY RAIN. THE THREAT OF HEAVY RAIN COULD INTENSIFY OVER THE HILL COUNTRY AND NORTHERN SECTIONS OF THE AREA TONIGHT AND A FLASH FLOOD WATCH MAY BE REQUIRED FOR TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE REMAINS A SLIGHT RISK OF SEVERE WEATHER...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS MUCH OF SOUTH CENTRAL TEXAS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT.
In the hours before
Local storm report, May 1, 6:08 PM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
608 PM CDT TUE MAY 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 10 NW LLANO 30.85N 98.79W
05/01/2007 E4.25 INCH LLANO TX LAW ENFORCEMENT
BASEBALL TO SOFTBALL SIZE HAIL ON CR 405
&&
JPBSpecial weather statement, May 1, 9:03 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 903 PM CDT TUE MAY 1 2007 TXZ186-187-189-020315- KERR-BANDERA-KENDALL- INCLUDING THE CITIES OF...KERRVILLE...BANDERA...BOERNE 903 PM CDT TUE MAY 1 2007 ...STRONG THUNDERSTORMS MOVING ACROSS EASTERN KERR COUNTY... AT 900 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS MOVING SOUTH ACROSS EASTERN KERR COUNTY. THESE STORMS WILL MOVE ACROSS KERRVILLE...CENTER POINT AND CAMP VERDE DURING THE NEXT HOUR. THESE STORMS WILL PRODUCE PEA TO MARBLE SIZED HAIL...DANGEROUS LIGHTNING AND WIND GUSTS OF 30 TO 40 MPH. LOCALLY HEAVY RAINFALL WILL ALSO ACCOMPANY THESE STORMS WHICH MAY CAUSE STREET FLOODING. A TORNADO WATCH IS STILL IN EFFECT UNTIL 11 PM CDT.
Local storm report, May 1, 10:13 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1013 PM CDT TUE MAY 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM HAIL 1 N BANDERA 29.74N 99.07W
05/01/2007 E1.75 INCH BANDERA TX EMERGENCY MNGR
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:09 PM CDT | Severe Thunderstorm Warning | EWX | Travis | 36 min |
| May 1, 7:24 PM CDT | Tornado Warning | EWX | Gillespie | 21 min |
| May 1, 7:47 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 43 min |
| May 1, 7:50 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Travis | 25 min |
| May 1, 7:56 PM CDT | Flash Flood Warning | EWX | Llano | 3 hr |
| May 1, 8:01 PM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| May 1, 8:12 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop | 33 min |
| May 1, 8:25 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 50 min |
| May 1, 9:07 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 23 min |
| May 1, 10:14 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina | 46 min |
| May 1, 10:25 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 35 min |
| May 1, 10:58 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 47 min |
| May 1, 11:38 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 49 min |
| May 1, 11:48 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 27 min |
| May 2, 12:33 AM CDT | Severe Thunderstorm Warning | EWX | Edwards | 57 min |
| May 2, 12:39 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 66 min |
| May 2, 2:51 AM CDT | Severe Thunderstorm Warning | EWX | Edwards | 32 min |
| May 2, 3:01 AM CDT | Severe Thunderstorm Warning | EWX | Kinney | 24 min |
| May 2, 4:17 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 23 more | 24 hr |
| May 2, 3:50 PM CDT | Tornado Warning | EWX | Edwards | 40 min |
| May 2, 4:37 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 33 min |
| May 2, 5:32 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 28 min |
| May 2, 5:56 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 64 min |
| May 2, 6:06 PM CDT | Severe Thunderstorm Warning | EWX | Real, Uvalde | 54 min |
| May 2, 6:41 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 64 min |
| May 2, 6:59 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.